MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POR PL HA SZ 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71357003
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to stiffening.Cup, poly, stem and head were removed.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to stiffening.The associated oxinium femoral head, r3 acetabular liner and anthology porous femoral component standard offset were not returned for evaluation.Thus a product evaluation could not be performed.However, device details were provided.The manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The clinical evaluation noted the provided x-rays do not indicate a reason for the reported stiffness.Based on the information provided the reported pain and stiffening was due to the stem being loose.It was communicated that the stem had no bony ingrowth, which surgeon thought that polar stem might have been an option due to patients bone quality.The future impact to the patient beyond the revision cannot be determined.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
ANTHOLOGY SO POR PL HA SZ 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8547328
Report Number1020279-2019-01670
Device Sequence Number1744666
Product Code JDI
UDI-Device Identifier03596010559463
UDI-Public03596010559463
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71357003
Device Lot Number16LM06002A
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;